Alert archive / Kentucky / Freeze Warnings in 2021
Freeze Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Mar 30, 2021, 3:24 PM EDT for 33 counties in Kentucky. It took effect at Apr 1, 2021, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 3:24 PM EDT (19:24 UTC)
- In effect from
- Apr 1, 2021, 3:00 AM EDT
- Expired
- Apr 1, 2021, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS73 KJKL 301924 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 324 PM EDT Tue Mar 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310900- /O.NEW.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.NEW.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 324 PM EDT Tue Mar 30 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. For the Freeze Watch, sub- freezing temperatures as low as around 20 are possible. * WHERE...All of Eastern Kentucky. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and other sensitive vegetation from the cold. && $$ Geogerian/HAS
5 follow-up statements
494 WWUS73 KJKL 310315 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1115 PM EDT Tue Mar 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311215- /O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.CON.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1115 PM EDT Tue Mar 30 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. For the Freeze Watch, sub- freezing temperatures down to near 20 degrees are possible. * WHERE...All of Eastern Kentucky. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and other sensitive vegetation from the cold. && $$ GEOGERIAN/GREIF
574 WWUS73 KJKL 311046 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 646 AM EDT Wed Mar 31 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312000- /O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.CON.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 646 AM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. For the Freeze Watch, sub- freezing temperatures down to near 20 degrees are possible, with some deeper valleys possibly dropping into the upper teens. * WHERE...All of Eastern Kentucky. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ JMW
030 WWUS73 KJKL 311940 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 340 PM EDT Wed Mar 31 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010800- /O.UPG.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/ /O.NEW.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/ /O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 340 PM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. For the second Freeze Warning, sub-freezing temperatures as low as the upper teens are expected. * WHERE...All of eastern Kentucky. * WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the second Freeze Warning, from 11 PM Thursday to 11 AM EDT Friday. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and other sensitive vegetation from the cold. && $$ GEOGERIAN
122 WWUS73 KJKL 010805 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 405 AM EDT Thu Apr 1 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400- /O.CON.KJKL.FZ.W.0001.000000T0000Z-210401T1400Z/ /O.CON.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 405 AM EDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected this morning. For the second Freeze Warning, sub-freezing temperatures as low as the upper teens are expected by early Friday morning. * WHERE...All of eastern Kentucky. * WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the second Freeze Warning, from 11 PM Thursday to 11 AM EDT Friday. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ JMW
823 WWUS73 KJKL 011357 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 957 AM EDT Thu Apr 1 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012100- /O.EXP.KJKL.FZ.W.0001.000000T0000Z-210401T1400Z/ /O.CON.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 957 AM EDT Thu Apr 1 2021 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, temperatures have warmed above freezing at most locations this morning. Therefore, the first Freeze Warning will be allowed to expire. For the second Freeze Warning, sub-freezing temperatures as low as the upper teens are expected by early Friday morning. * WHERE...All of eastern Kentucky. * WHEN...For the second Freeze Warning, from 11 PM Thursday to 11 AM EDT Friday. * IMPACTS...Early vegetation sensitive to freezing temperatures may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ GEOGERIAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Mar 30, 2:41 PM EDT, 43 minutes earlier.
Area forecast discussion, Mar 30, 2:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 241 PM EDT Tue Mar 30 2021 .UPDATE... Issued at 241 PM EDT TUE MAR 30 2021 The forecast remains on track. Mainly freshened up the hourly temperature readings, incorporating the latest trends in observations. UPDATE Issued at 1216 PM EDT TUE MAR 30 2021 Mostly sunny skies, along with breezy southerly winds and a still relatively dry column have allowed temperatures to jump into the mid and upper 60s already through early this afternoon. Consequently, did bump up the highs a few degrees, with mainly mid 70s being achieved across eastern Kentucky; however, a few sites may be able to reach the upper 70s. Updates have been sent. UPDATE Issued at 823 AM EDT TUE MAR 30 2021 Clear conditions outside this morning and forecast remains on track, with no signification changes. && .SHORT TERM...(This afternoon through Wednesday evening) Issued at 705 AM EDT TUE MAR 30 2021 Quiet conditions will remain on tap for today, as southerly flow increases with high pressure departing to our west and heights quickly falling aloft ahead of the next approaching system. Without must moisture influx from the Gulf just yet, our temperatures should increase but our moisture really won't, with RH expected to remain in the mid 20 to mid 30 percent range and highs in the low to mid 70s. Mostly clear skies in addition will make for quite a pleasant day. The only caveat will be the winds, which could be a bit breezy as the flow increases. Gusts between 20 and 25 kts could occur, mainly across the western CWA where southerly flow is less blocked by terrain. Things begin to change quite rapidly heading into the overnight. A strong upper level low pressure system will be in place across James Bay between 0 and 6Z overnight. This will create deep troughing across much of the central U.S., with heights continuing to quickly fall across eastern KY. A surface low will also be co-located with this system, and will exhibit a cold front which will drop S to SE across much of the conus. At 6Z Wednesday it will stretch from the Lower Great Lakes, across the Ohio Valley, and into the Mid and Lower Mississippi Valleys. The fast progression of the upper level trough will push the cold front quickly eastward, traversing the Commonwealth, and impacting the JKL CWA between 9 and 15Z according to the latest GFS. As it nears, SW flow will increase, including at the low levels, advecting in an abundant amount of moisture from the Gulf. Best precip will be along and just ahead of the frontal boundary, with models in fairly good agreement that precip should begin entering the western CWA by 3Z, quickly overspreading the CWA with widespread pops by 9 to 12Z. The front will begin to stall a bit across the mountains during the day Wednesday, so lingering pops are expected through much of the day, before the system finally shifts farther east Wednesday night. Models are continuing to show the potential for moderate to heavy rainfall amounts. The latest WPC QPF gives a storm total of generally between 1 and 1.5 inches for much of the CWA. However, the southern and far SE CWA could see between 1.5 and 2 inches. These areas have already been very hard hit with the last round of rainfall, so this additional rainfall will be falling on already saturated soils and will inevitably lead to runoff and flash flooding concerns. With that in mind, followed suit with neighbors to our south, and issued a Flash Flood Watch. Based the watch location according to where the heaviest rain and most impacts occurred from the last round, coupled by where the heaviest rain would occur with this event. Unfortunately in many ways it was a direct overlap. Ran the product from 6Z tonight through 0Z Wednesday evening, as this is when the heaviest rain is slated to fall. Will note that there is still about a third of an inch of rainfall currently forecast in the 6 hours after the current watch. Figured by that point, the heaviest rain will have already caused problems, and this is also when MRX ended their watch. Though could see an argument to extend it through 6Z if decent rainfall is continuing in some locations. Since the front will be passing through during the early morning hours, this made for an interesting temperature forecast, which led to quite a bit of collaboration between offices. Temperatures will remain quite warm heading into the overnight under the heightened flow, but winds will quickly shift to the NW behind the front starting around 11 to 12Z Monday, advecting in much cooler temperatures behind the front. Therefore, the warmest temperatures of the 24 hours are likely to be during the overnight, and the coolest during the late afternoon hours...heading into the evening. .LONG TERM...(Wednesday night through Monday) Issued at 511 AM EDT TUE MAR 30 2021 The only active weather in the long term period will be Wednesday night into Thursday. The short term system's cold front should be long passed, but upper level support from the right entrance region of an upper jet will probably still be supporting precip behind the front over our area at 00z Thursday. However, the back edge of the main precip shield should progress through the JKL area from west to east during the night. With much colder air arriving, the rain could mix with or change to snow as the precip is winding down. It's not out of the question for some light accumulations to occur, mainly at the higher elevations in southeast Kentucky. Any lingering flurries or snow showers will taper off by early afternoon on Thursday, and surface high pressure will build in from the west. The high will arrive late Friday, and then remain nearby, only slowly shifting to our east through early next week. The air mass will be unseasonable cold, with a hard freeze expected Thursday night, and in the coldest valleys again on Friday night. With a cessation of cold air advection, strengthening spring sunshine will get to work modifying our air mass during the weekend, and will eventually be aided by at least weak warm air advection. The air mass will still be dry, which will support large diurnal temperature ranges. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 241 PM EDT TUE MAR 30 2021 VFR conditions will dominate through this evening, as high pressure maintains control of our weather. An approaching cold front will then bring lowering ceilings and showers to the area, mainly after 06z. MVFR/IFR ceilings, and visibilities at times, can be expected into Wednesday morning, with showers continuing across the area. The cold front will pass through eastern Kentucky between 11 and 15z Wednesday. Southerly surface winds of around 10 kts, with occasional gusts of around 20 kts, will continue into early this evening, before diminishing somewhat. Stronger winds aloft will develop across the Ohio Valley tonight, allowing for low level wind shear across our area. As the cold front passes through, surface winds of 10 kts, with gusts of around 15 kts, will shift to the northwest. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 AM EDT Wednesday through Wednesday evening for KYZ079-080-083>088-110-113-115>118-120. && UPDATE...GEOGERIAN SHORT TERM...JMW LONG TERM...HAL AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 30, 12:08 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1208 PM EDT Tue Mar 30 2021 KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-119-311100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt- Owsley-Martin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, Booneville, and Inez 1208 PM EDT Tue Mar 30 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. High water or flooding will continue to affect portions of the main stem of the Kentucky River through tonight. Thunderstorms will be possible late tonight. Some of these may contain heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Moderate to locally heavy rainfall will affect the area on Wednesday, bringing additional rises along area rivers through the middle of the week, especially along the main stem of the Kentucky River. A widespread hard freeze is expected on Thursday and Friday nights. Patchy frost will still be possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KYZ079-080-083>088-110-113-115>118-120-311100- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd- Knott-Perry-Clay-Leslie-Letcher-Pike- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 1208 PM EDT Tue Mar 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Flooding will continue to affect portions of the Cumberland River through tonight. Thunderstorms and locally heavy rainfall will be possible again late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible early Wednesday morning. Heavy rainfall will impact areas that are already saturated from previous significant rainfall on Wednesday. This will lead to a renewed threat of flash flooding, and eventually either maintain high water along already swollen rivers, or bring a return to near bankfull levels at some locations through the middle of the week. A widespread hard freeze is expected on Thursday and Friday nights. Patchy frost will still be possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding on Wednesday. JMW/HAL/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:26 PM EDT | River Flood Advisory | JKL | Owsley | 17 hr |
| Mar 30, 4:33 AM EDT | Flash Flood Watch | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 9 more | 30 hr |
| Mar 30, 8:59 AM EDT | River Flood Advisory | JKL | Lee | 37 hr |
| Mar 30, 3:24 PM EDT | Freeze Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 24 hr |
Nearby
Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.